MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG EASYPUMP 2; PUMP, INFUSION, ELASTOMERIC

B BRAUN MELSUNGEN AG EASYPUMP 2; PUMP, INFUSION, ELASTOMERIC
Catalog Number 4540016-07
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
According to the event description: the infuser was connected at 1pm on (b)(6) 2024, and at 11am on (b)(6) 2024 the homecare nurse was contacted because the patient had noticed that his infuser had been empty for at least 3 hours.Medication: 5 fu + glucose 17.188 milligrams per milliliter (mg/ml), filling volume: 96 ml - flow rate 2ml lh.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the dhr for batch 24e02ged81, there was no defect encountered during in process and final control inspection.Sample evaluation: received one sample of easypump ii lt 100-50-s-eu/sa without original packaging.The batch number on the big bottom cap of the sample was 24e02ged81.Upon received, no solution was observed in the sample and the clamp of the sample was closed without clamping on the tube of the sample.A medication label attached on the outer shell of the sample indicates that the sample was used to be filled with 5-fluorouracil.Its filling port was closed with discofix cap, whereas its patient connector was not closed with wing cap.Some white precipitation was observed at the filter and at the patient connector of the sample.Investigation results: final control flow rate report of affected batch 24e02ged81 was reviewed.For final control flow rate report, the average flow rate deviation from the nominal flow rate was between 0.50% and 9.26%.No abnormality was observed from final control flow rate report as all samples were within specifications of ±15%.The received sample was weighed at 60.80g.The average weight of an unfilled easypump ii for this article is 60g and the retained volume should be [?]3ml.Therefore, the pump was emptied upon receiving.White crystallized residue was found throughout the flow restrictor as in the filter and patient connector of the received sample.The clamp clip of received sample was released and left overnight.No flow was observed.Blockage found at the flow restrictor area was due to white crystallize residues observed.Therefore, further investigation to determine the flow rate was not possible as the crystallization was not able to flushed out from the flow restrictor.Fast flow rate as per customer description could not be identified.Nevertheless, there are some possibilities that can cause the sample empties faster than nominal time in actual application, such as one or combination factors of more than one as below: factor 1: temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 2 ml/hr to 1.64 ml/hr.Factor 2: folded outer shell (outer layer) folded outer shell (outer layer) will also act as the external pressure to elastomeric membrane and increase the flow rate of the product factor 3: external pressure external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Conclusion: fast flow rate as per customer description could not be determined due to blockage, therefore we consider this complaint as not confirmed.The blockage of the sample was due to white crystalize residues present device history record (dhr): reviewed the dhr for batch 24e02ged81, there was no defect encountered during in process and final control inspection.

Brand Name
EASYPUMP 2
Common Device Name
PUMP, INFUSION, ELASTOMERIC
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20863590
Report Number9610825-2024-00867
Device Sequence Number8622519
Product Code MEB
UDI-Device Identifier04046964448607
UDI-Public(01)04046964448607(11)240502(17)290501(10)24E02GED81
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4540016-07
Device Lot Number24E02GED81
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown